Log in
Anxiety and Depression Support
26,159 members25,497 posts

Anxiety meds that don’t make things worse at first

Hi: I have tried lexapro and Zoloft for my anxiety/depression. Both seemed to make me feel more anxious/depressed even after taking them for 3 months each, plus I could not sleep. Anyone know of a medication that will not make things worse before they get better and will not cause insomnia or is that just wishful thinking on my part?

14 Replies
oldestnewest

Ya know everyone is different. I would get a hold of your Dr. if it's not working for you. I take celexa & have no problems on it but again everyone is different. I wish you all the best. Love, light, peace, joy & hugs for you!

Reply

I am going to the doctor today. Did celexa make your anxiety worse at first? What about insomnia ... did you suffer from that?

Reply

No it helped me out with it! I don't sleep well & am scared to take sleep meds. Love, peace, light, joy & hugs for you!

Reply

So it helped you with both anxiety and sleep? Thanks for your responses so early in the morning!

Reply

I'm an early riser, haha! No it doesn't help for my sleep but does a lot of good for my anxiety. Just be honest when you go, then you'll get the help you need! Love, peace, light, joy & hugs!

Reply

Thanks...I am desperate for sleep and desperate to get this anxiety/depression thing under control. After 3 1/2,hours of sleep last night I am feeling despondent over my current situation. Thanks for listening.

Reply

I went 3 days without sleep a couple days ago, stinks don't it? Let me know how you make out, okay? All the best for you, mostly peace of mind. Love, peace, light, joy & hugs for you!

Reply

Yes...it beyond stinks and only adds to my depression. How could you go that long without sleeping? How did you function.

Reply

This happens to me more than I care to say. I don't know how I do it I just do, like nike, hahaha! Love, peace, light, joy & hugs for you!

Reply

FIRST Of All Your Medication Should NEVER Make Your Anxiety Worse At ALL. If It Does ? This Is A "Side Effect" That Should Be Immediately Addressed By Your Doctor. In The 30 or/ So Years That I've Been Treated By Doctors I Have NEVER Had A Doctor Tell Me, "Now You Can Expect Things To Get Worse On These Meds Before They Get Better". Now You May Have Some New Slight Side Effects But NEVER Something That Makes Your Existing Condition WORSE.

For Goodness Sake. Call Your Doctor.....

Prayers For Ya~*

1 like
Reply

Hi Triggerpoint just switched onto site and read your reply.I have been suffering with anxiety and panic attack’s for a number of years and it is taking its toll on me.I was prescribed Prozac which I took every day for eight months without feeling any relief,my dr recently changed me to mertazapine I have taken them for nine weeks and my anxiety is through the roof can’t stop crying and scared of anything that might upset me,can you advise,thank you so much god bless MyDogs.

1 like
Reply

Call your Dr. right away, you shouldn't feel this way on meds. It happened to me once just like you're saying it's awful to go through. I wish for you peace of mind. Love, peace, light, joy & hugs for you!

1 like
Reply

I Agree With Anxiety_59 !*

There Are So Many Meds Now That CAN Help You. There Is NO EXCUSE For Your Doctor Not Finding "That Med" or/ "That Combo". Call Your Doctor & Never Be Afraid To Speak Up. [ 8 months with one and 9 weeks with the other ? & things are no better or/ maybe worse ? ]... Speak Up My Friend. The One Thing You Always Have Is YOUR Voice My Friend. Use it....

Reply

Maybe Wellbutrin and something to help you sleep. I love Zoloft.

Reply

You may also like...